MAUDE Adverse Event Report: ANGIODYNAMICS UNI*FUSE INFUSION CATHETER

ANGIODYNAMICS UNI*FUSE INFUSION CATHETER
Catalog Number H787124018025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: the patient under went a declot procedure in a fistula in an upper extremity.The procedure was successfully completed.However, as the catheter was being removed, it was noted the tip/marker band had detached inside of the patient.The tip/marker band was successfully removed with no report of permanent harm or injury to the patient.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 45cm unifuse catheter.A visual review of the catheter noted that sample was missing the most distal marker band.The proximal band was attached and correctly located.The band measurements met dimensional specifications.The band was not cracked or split and appeared to have been swaged and embedded per manufacturing specifications.The occluding ball wire (b)(4) was able to be advanced in the catheter with no unusual resistance.The catheter tubing met all dimensional specifications.The 5f marker band also met dimensional specifications and crimp marks were visualized on the shaft of the catheter tubing.The customer's reported complaint description of a marker band detaching is confirmed.Only the distal marker band was detached.The device evaluation of the returned sample showed no manufacturing non-conformances.The catheter tubing and detached marker band met dimensional specifications.A definitive root cause for the marker band detachment cannot be determined, although the most possible root cause could be due to the patient's anatomy.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The marker bands are 100% inspected during the manufacturing process.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6986727
Report Number1319211-2017-00107
Device Sequence Number19251550
Product Code KRA
UDI-Device IdentifierH787124018025
UDI-PublicH787124018025
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2019
Device Catalogue NumberH787124018025
Device Lot Number5119237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR